Florida, 2022Rip Current in Florida, March 14, 2022
March 14, 2022 · NWS MLB · 1 event in 1 county or zone
A 53-year-old woman was caught in a rip current and drowned in Ormond Beach in Volusia County.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A 53-year-old woman was caught in a rip current and drowned in Ormond Beach in Volusia County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Mar 14, 9:50 AM EST, 3 hours 10 minutes earlier.
Area forecast discussion, Mar 14, 9:50 AM EST, 3 hours 10 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1050 AM EDT Mon Mar 14 2022
.DISCUSSION...
The only significant change to the forecast was to add isolated
showers and.or sprinkles to the forecast as low levels moisten and
stratocu pancake beneath strong subsidence inversion at 900 mb as
seen on morning Cape sounding. Breezy east flow will bring the
cloudiness well inland. The best chance for measurable rain (a
hundredth or two) will be along the coast but sprinkles will be
possible inland as well.
&&
.AVIATION...
VFR conds with marine based stratocu affecting coastal sites
initially with periods of BKN to ocnl OVC CIGs 040-045 AGL with
VCSH, then spreading inland during aftn. SFC winds onshore component
with ocnl G20 kt mainly alng the cst S of Cape Canaveral.
&&
.MARINE...
No significant changes to current coastal waters forecast. Poor to
hazardous boating conds continue with East winds 15 knots,
occasionally 15-20 knots with seas 4-6 ft. Some 7 ft seas likely
remain over the offshore/Gulf Stream waters but these should subside
below 7 FT by late aftn. Have added Isolated showers/sprinkles to
the Atlc waters. A slow decline in sea state will continue into
tonight with seas diminishing to 4 to 5 ft by late tonight.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 71 60 78 64 / 10 10 70 90
MCO 75 61 82 67 / 10 10 60 80
MLB 74 62 79 67 / 10 10 60 80
VRB 75 65 80 66 / 10 10 60 70
LEE 75 59 79 64 / 10 10 70 80
SFB 74 60 79 65 / 10 10 70 80
ORL 74 61 82 67 / 10 10 60 80
FPR 75 64 81 67 / 10 10 60 70
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory until 4 PM EDT this afternoon for Sebastian
Inlet to Jupiter Inlet 0-20 nm-Sebastian Inlet to Jupiter
Inlet 20-60 nm-Volusia-Brevard County Line to Sebastian
Inlet 20-60 nm.
&&
Kelly/RodriguezHazardous weather outlook, Mar 14, 10:00 AM EST, 3 hours before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1100 AM EDT Mon Mar 14 2022
AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-142000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
1100 AM EDT Mon Mar 14 2022
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
.RIP CURRENT IMPACT...
A Moderate Risk of life-threatening rip currents will exist at
Atlantic coast beaches today. If entering the chilly surf you
should avoid swimming alone, and only swim near a lifeguard.
.WIND AND SEA IMPACT...
A Small Craft Advisory remains in effect for the Atlantic waters of
the Treasure Coast, and the waters well offshore Brevard county
beyond 20 miles for seas of 5 to 7 feet. Boaters should Exercise
Caution over the near shore waters of Brevard county, where choppy
seas remain up to 4 to 6 feet.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
A Moderate risk of dangerous rip currents is expected this week.
Scattered to numerous showers and embedded lightning storms are
expected to move east from the Gulf of Mexico late Tuesday afternoon
into Tuesday night. Another round of storms is expected to develop
Wednesday afternoon. Some of these storms will be capable of
producing damaging wind gusts up to 60 mph and hail in addition to
heavy rain and cloud to ground lightning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed this afternoon and tonight.
Kelly/Pendergrast
Rip Current, Volusia
- When
- March 14, 1:00 PM EST
- Where
- Volusia forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Broadcast Media
- Coordinates
- 29.063, -81.149 (the zone’s center; the record gives no point)
Local broadcast media and Volusia County Beach Safety officials reported that a 53-year-old woman from Pennsylvania drowned after being caught in a rip current near the 180th block of South Atlantic Avenue in Ormond Beach. Several bystanders noticed the woman unresponsive in the water and went into the surf to pull her out. Beach safety officials arrived and performed CPR. The woman was transported to a local hospital where she was pronounced dead.
- Rip Current
- A narrow, fast current flowing away from the beach that caused a drowning or rescue.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Texas, March 14, 2022$255,000 · EF1 · 28 events
- Tornado and Hail in Texas, March 14, 2022$30,000 · EF0 · 6 events
- Hail in Texas, March 14, 20221.75 in hail · 6 events
- Wildfire in California, March 14 to 16, 20221 event
- Winter Weather in Michigan, March 14, 20221 event
- High Wind in Texas, March 14, 202253 kt wind · 1 event
- Heavy Snow in Alaska, March 14 to 15, 20221 event
- Wildfire in Texas, March 14 to 15, 20221 event
- Hail in Texas, March 14, 20220.88 in hail · 1 event
- Marine Thunderstorm Wind in Gulf of Mexico, March 14, 20221 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1006626.